MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CORKSCREW FEM HEAD REMOVER; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. CORKSCREW FEM HEAD REMOVER; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71930020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case- (b)(4).
 
Event or Problem Description
It was reported that, during surgery, a corkscrew fem head remover broke.It is unknown if the device broke outside or inside the patient.It is unknown if there was a delay, if backup was available and how the issue was resolved.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Section: h3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CORKSCREW FEM HEAD REMOVER
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin 
5123913905
MDR Report Key12616290
Report Number1020279-2021-07544
Device Sequence Number1428295
Product Code HRY
UDI-Device Identifier00885556049709
UDI-Public885556049709
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71930020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown